MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ ASPHERIC UV ABSORBING IOLWITH ULTRASERT DELIVERY SYSTEM; LENS, GUIDE, INTRAOCULAR

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ ASPHERIC UV ABSORBING IOLWITH ULTRASERT DELIVERY SYSTEM; LENS, GUIDE, INTRAOCULAR
Model Number ACU0T0
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 03/18/2022
Type of Reportable Event Malfunction
Event or Problem Description
A health professional reported that during an intraocular lens (iol) implant surgery upon insertion in to the patient eye, plastic residue was noticed.They had to explant the lens and insert a new one.Additional information received and stated that it felt and looked as if the lens grated as it went through the injector and then had ¿shavings¿ on the edge.Which tried to hose/ wash off but couldn¿t so did a lens exchange.
 
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
The product was not returned.Product history records were reviewed and the documentation indicated the product met release criteria.A non-qualified viscoelastic was indicated.There are no other complaints in this lot.The root cause may be related to a failure to follow the ifu (instruction for use).A non-qualified viscoelastic was indicated.The ifu instructs: during device preparation and implantation of the company iol with the preloaded delivery system, an company qualified ophthalmic viscoelastic device (ovd) should be used.The use of an unqualified ovd may cause damage to the lens and potential complications during the device preparation and implantation steps.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Only the used device was returned inside the opened carton with some of the inner packaging components.The lens was not returned for an evaluation.The plunger lock and lens stop were removed.The plunger was oriented correctly.Viscoelastic was observed in the device.The beveled anterior tip of the nozzle was bent backward as if in contact with a hard surface.The interior coating appears to be disrupted at the damaged area of the nozzle tip exit.The lens was not returned for an evaluation of the reported "shavings on the edge".Based on information in the file and evaluation of the returned used device, the root cause may be related to a failure to follow the instruction for use (ifu).The ifu instructs: during device preparation and implantation of the company iol with the company preloaded delivery system, an company qualified ophthalmic viscoelastic device (ovd) should be used.The use of an unqualified ovd may cause damage to the lens and potential complications during the device preparation and implantation steps.The manufacturer internal reference number is: 2022-17208.

Brand Name
ACRYSOF IQ ASPHERIC UV ABSORBING IOLWITH ULTRASERT DELIVERY SYSTEM
Common Device Name
LENS, GUIDE, INTRAOCULAR
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key14159791
Report Number1119421-2022-00799
Device Sequence Number2847691
Product Code KYB
UDI-Device Identifier00380652395199
UDI-Public00380652395199
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/18/2024
Device Model NumberACU0T0
Device Lot Number15152479
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/24/2022
Supplement Date Received by Manufacturer05/09/2022
01/13/2023
Initial Report FDA Received Date04/20/2022
Supplement Report FDA Received Date06/06/2022
02/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
Z-HYALIN
Patient SexUnknown